Texas, 2004Flood in Texas, November 22 to 25, 2004
November 22 to 25, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 8:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 22, 8:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CST MON NOV 22 2004
.UPDATE...NEXT WAVE MOVING ACROSS THE HILL COUNTRY AT PRESENT WILL
MOVE ACROSS THE I-35 CORRIDOR COUNTIES BY MIDNIGHT. ONLY SEEING ONE
TENTH OF AN INCH ADDITIONAL RAINFALL AMOUNTS OR LESS FROM THIS WAVE
AS IT MOVES ACROSS THE HILL COUNTRY. WARM FRONTAL BOUNDARY REMAINS
ALONG THE COASTAL PLAIN. COULD GENERATE MORE RAIN OVER THE I35
CORRIDOR AND EASTWARD AS IT ENCOUNTERS AN INCREASING LOW LEVEL
SOUTHERLY FLOW...ALTHOUGH EASTERN HALF OF COUNTY WARNING AREA
(GENERALLY EAST OF I35) HAS STABILIZED CONSIDERABLY THIS EVENING FROM
THIS AFTERNOONS AND EARLIER EVENINGS CONVECTION. SO AMOUNTS MAY
REMAIN LOW AT LEAST THROUGH MIDNIGHT..THEN INCREASE AS THE LOW LEVEL
JET INCREASES LATE TONIGHT FLOWING OVER THE WARM FRONTAL BOUNDARY.
THE NEXT WAVE MOVES BY MID TO LATE MORNING TOMORROW AND INTO THE
I35 CORRIDOR COUNTIES AROUND NOON. AN ADDITIONAL ROUND OF SHOWERS
AND THUNDERSTORMS EXPECTED THEN WESTERLY FLOW WILL TAKE OVER BY LATE
AFTERNOON WITH RAINS ENDING ACROSS THE CORRIDOR COUNTIES AROUND
SUNSET...EASTERN COUNTIES DURING THE EARLY EVENING HOURS.
&&
.PREV DISCUSSION...
EVENING THROUGH EARLY TUESDAY AND THEN AROUND NOON TOMORROW.
MODELS INDICATE SYSTEM A LITTLE SLOWER MOVING THROUGH SO ADDED
LOW POPS FOR EAST TOMORROW EVENING. SEVERE THREAT MAINLY EAST THIS
EVENING AND ACROSS CWA LATER TONIGHT AND TUESDAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL NOON
EASTERN HILLS AND SOUTH CENTRAL TEXAS.
&&
02/19
Hazardous weather outlook, Nov 22, 5:00 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-217>225-228-231200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 PM CST MON NOV 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
A FLOOD WATCH FOR FLASH FLOODING FOR TONIGHT AND UNTIL 12 NOON
TUESDAY FOR THE EASTERN HALF OF THE HILL COUNTRY AND SOUTH CENTRAL
TEXAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAINFALL WILL CONTINUE BETWEEN WEAK FRONTAL BOUNDARIES LOCATED
ALONG THE MIDDLE TEXAS COAST AND ACROSS NORTH CENTRAL TEXAS. THESE
BOUNDARIES WILL SLOWLY LIFT NORTHWARD TONIGHT. A FEW OF THE STORMS
COULD BECOME SEVERE MAINLY THIS AFTERNOON AND EVENING WITH THE
PRIMARY THREAT OF HAIL...GUSTY WINDS AND EVEN A SHORT LIVED TORNADO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FLASH WATCH FOR FLASH FLOODING UNTIL 12 NOON TUESDAY.
THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE ON
TUESDAY WITH THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM AND
ASSOCIATED COLD FRONT. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS
TUESDAY WITH A SQUALL LINE POSSIBLY DEVELOPING IN ADVANCE OF THE COLD
FRONT.
NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY.
In the hours before
Special weather statement, Nov 22, 6:00 PM CST, 4 hours 15 minutes before
TXZ171>173-186>194-204>209-219>225-230100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH OF THE SOUTHEAST SECTIONS OF
SOUTH CENTRAL THROUGH 700 PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 PM FOR LAVACA...KARNES
AND DEWITT COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 PM FOR HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 7:00 PM CST, 3 hours 15 minutes before
TXZ171>173-186>194-204>209-219>225-230200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CST MON NOV 22 2004
...THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF THE SOUTHEASTERN
SECTIONS OF SOUTH CENTRAL TEXAS HAS EXPIRED...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 PM FOR THE FOLLOWING
COUNTIES...LAVACA...KARNES...DEWITT...HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 7:00 PM CST, 3 hours 15 minutes before
TXZ171>173-186>194-204>209-219>225-230200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CST MON NOV 22 2004
...THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF THE SOUTHEASTERN
SECTIONS OF SOUTH CENTRAL TEXAS HAS EXPIRED...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 PM FOR THE FOLLOWING
COUNTIES...LAVACA...KARNES...DEWITT...HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 8:00 PM CST, 2 hours 15 minutes before
TXZ171>173-186>194-204>209-219>225-230300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CST MON NOV 22 2004
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 PM FOR THE FOLLOWING
COUNTIES...LAVACA...KARNES...DEWITT...HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 9:00 PM CST, 1 hour 15 minutes before
TXZ171>173-186>194-204>209-219>225-230400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CST MON NOV 22 2004
...THE FLASH FLOOD WARNINGS THAT WERE IN EFFECT UNTIL 845 PM FOR THE
FOLLOWING COUNTIES...KARNES...DEWITT...HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR HAVE EXPIRED...
...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 1145 PM FOR LAVACA
COUNTY...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 10:00 PM CST, 15 minutes before
TXZ171>173-186>194-204>209-219>225-230500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CST MON NOV 22 2004
...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 1145 PM FOR LAVACA
COUNTY...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Flood, Caldwell
- When
- November 22, 10:15 PM CST to November 25, 9:30 AM CST
- Where
- Caldwell forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
The San Marcos River below Luling crested at 34.91 ft at 2215CST on November 22, where flood stage is 20 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 22, 20041 death · 4 events
- Flash Flood in Alabama, November 22, 2004$125,000 · 1 event
- Tornado and Flash Flooding in Texas, November 22 to 23, 2004$21,000 · F0 · 10 events
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornadoes in Texas, November 22, 2004$15,000 · F0 · 2 events
- Heavy Snow in New Mexico, November 22 to 23, 200410 events
- Flash Flooding in Texas, November 22, 20044 events
- Flash Flooding in Texas, November 22, 20044 events
- Frost and Freeze in California, November 22 to 23, 20044 events
- Flash Flooding in Texas, November 22, 20043 events
- Flash Flooding in Texas, November 22, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428758.